JournalszaaVol. 15, No. 2pp. 329–343

On the Dirichlet Problem for the Ekman Equation

  • Kurt Frischmuth

    Universität Rostock, Germany
  • Jürgen Rossmann

    Universität Rostock, Germany
On the Dirichlet Problem for the Ekman Equation cover
Download PDF

Abstract

The Ekman partial differential equation for the stream function of turbulent mass flow in shallow and small-sized surface waters are discussed. The Dirichlet problem for the Ekman equation is shown to be well-posed in a weighted Sobolev space. Conditions for the existence of classical solutions are given. The dependence of regularity and asymptotics of the solution on the properties of the depth profile are studied.

Cite this article

Kurt Frischmuth, Jürgen Rossmann, On the Dirichlet Problem for the Ekman Equation. Z. Anal. Anwend. 15 (1996), no. 2, pp. 329–343

DOI 10.4171/ZAA/703